Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 73, NWS Quad Cities, IA

June 12, 2013Dubuque County, Iowa; Jo Daviess County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 12, 2013, 4:51 PM CDT for Dubuque County, Iowa; Jo Daviess County, Illinois. It was in force for 39 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2013, 4:51 PM CDT (21:51 UTC)
Expired
Jun 12, 2013, 5:30 PM CDT
In force
39 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dubuque County, IA, Jo Daviess County, IL

The radar

The Quad Cities radar (KDVN), 108 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 5:19 PM CDTFUNNEL CLOUD4 E Durango, IASPOTTER LOCATED NEAR KIELER WI OBSERVED FUNNEL TO WEST

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 1:49 PM CDTTornado Watch PDSSPC9 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2013-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1812 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2013-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1812 J/kg
Mixed-layer CIN
-167 J/kg
Mixed-layer LCL
1138 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

717 
WUUS53 KDVN 122151
SVRDVN
IAC061-ILC085-122230-
/O.NEW.KDVN.SV.W.0073.130612T2151Z-130612T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
451 PM CDT WED JUN 12 2013

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN DUBUQUE COUNTY IN NORTHEAST IOWA...
  NORTHWESTERN JO DAVIESS COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 530 PM CDT

* AT 447 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CASSVILLE...
  AND MOVING SOUTHEAST AT 25 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
           DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  DUBUQUE...BALLTOWN...RICKARDSVILLE...SHERRILL...DURANGO...
  CENTRALIA...SAGEVILLE...ASBURY...PEOSTA...EAST DUBUQUE...
  MENOMINEE...WAUPETON...OLD BALLTOWN...COTTAGE HILL...EAST
  RICKARDSVILLE...FIVE POINTS...GRAF...LATTNERVILLE...EDMORE AND
  CENTER GROVE.

OTHER LOCATIONS AFFECTED INCLUDE DUBUQUE COUNTY FAIRGROUNDS...MUD
LAKE PARK...MASSEY MARINA PARK...SWISS VALLEY PARK AND FINLEY'S
LANDING PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4265 9072 4263 9070 4258 9067 4254 9064
      4251 9063 4251 9042 4247 9035 4234 9079
      4265 9099 4265 9091 4267 9090 4268 9088
TIME...MOT...LOC 2151Z 322DEG 22KT 4268 9090

HAIL...1.00IN
WIND...60MPH

$$

SHEETS
1 follow-up statement
963 
WWUS53 KDVN 122207
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
507 PM CDT WED JUN 12 2013

IAC061-ILC085-122230-
/O.CON.KDVN.SV.W.0073.000000T0000Z-130612T2230Z/
DUBUQUE IA-JO DAVIESS IL-
507 PM CDT WED JUN 12 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
JO DAVIESS AND NORTHEASTERN DUBUQUE COUNTIES UNTIL 530 PM CDT...

AT 503 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BALLTOWN...AND
MOVING SOUTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES AND CROPS IS EXPECTED. EXPECT WIND
         DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SHERRILL AROUND 515 PM CDT.
  DURANGO AROUND 520 PM CDT.
  SAGEVILLE AND ASBURY AROUND 525 PM CDT.
  DUBUQUE AND EAST DUBUQUE AROUND 530 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE EDMORE...CENTER GROVE AND
ROCKDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN THE
QUAD CITIES.

&&

LAT...LON 4267 9085 4267 9080 4265 9072 4254 9064
      4251 9063 4251 9042 4247 9035 4237 9069
      4265 9093 4265 9091 4267 9090 4268 9088
TIME...MOT...LOC 2207Z 312DEG 21KT 4265 9082

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH

$$

SHEETS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:11 PM CDT, 1 hour 40 minutes earlier.

Area forecast discussion, Jun 12, 3:11 PM CDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
311 PM CDT WED JUN 12 2013

.SYNOPSIS...
ISSUED AT 305 PM CDT WED JUN 12 2013

ATMOSPHERE CONTINUES TO DESTABILIZE AS UPPER LEVEL SHORTWAVE IS NOW
MOVING ACROSS THE AREA WITH UPPER LEVEL CAP NEARLY ERODED. SURFACE
BASED CAPES RANGE FROM 3000 TO 4000 J/KG. THUNDERSTORMS WERE
BEGINNING TO DEVELOP ACROSS THE FORECAST AREA ESPECIALLY OVER EXTREME
NORTHEAST IOWA AND NORTHWEST ILLINOIS.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 305 PM CDT WED JUN 12 2013

THIS AFTERNOON AND TONIGHT...SEVERE WEATHER WILL DEVELOP ACROSS
THE FORECAST AREA GENERALLY NORTH OF INTERSTATE 80. THUNDERSTORMS
ARE EXPECTED TO RAPIDLY DEVELOP WITH HIGH WINDS...POSSIBLY UP TO
70 MPH... ALONG WITH VERY LARGE HAIL. TORNADOES ARE ALSO A
POSSIBILITY IN ROTATING SUPERCELLS. THE SEVERE WEATHER WILL BE
OVER OUR FAR EASTERN ILLINOIS COUNTIES BY EVENING WITH ANY STORMS
MERGING INTO A DESTRUCTIVE DERECHO THAT WILL MOVE QUICKLY OUT OF
OUR FORECAST ACROSS EASTERN ILLINOIS. SKIES WILL CLEAR TONIGHT
WITH TEMPERATURES DROPPING INTO THE MID 50S TO AROUND 60.

TOMORROW WILL BE A NICE DAY...CURRENT MODELS BUILD STRONG
CANADIAN HIGH PRESSURE INTO THE UPPER MID WEST AS AN UPPER RIDGE
BUILDS OVER THE UPPER PLAINS. THIS HIGH PRESSURE WILL PUSH A COLD
FRONT ALL THE WAY TO THE SOUTHEASTERN STATES. TOMORROW WILL BE
LESS HUMID AND COOLER WITH HIGH TEMPERATURES IN THE MID 70S TO
AROUND 80.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 305 PM CDT WED JUN 12 2013

THURSDAY NIGHT THROUGH FRIDAY...THURSDAY NIGHT WILL BE COOL WITH
TEMPERATURES IN THE MID 50S. PATCHY FOG MAY DEVELOP WITH THESE
COOL TEMPERATURES AND WET GROUND. AS THE SURFACE HIGH MOVES EAST
INTO THE OHIO VALLEY SOUTHERLY RETURN ON THE BACK SIDE OF THE HIGH
WILL CONTINUE TO BRING FAIR WEATHER ON FRIDAY. THERE WILL BE A
CHANCE OF SHOWERS ACROSS THE SOUTHERN PART OF THE FORECAST AREA AS
A WARM FROM MOVES CLOSE TO THE REGION.

FRIDAY NIGHT THROUGH SATURDAY...THERE IS A CHANCE OF AN MCS
DEVELOPING TO OUR WEST AND MOVING ACROSS THE FORECAST AREA INTO
SATURDAY. OUR CURRENT FORECAST IS CARRYING LIKELY POPS WHICH IS
REASONABLE. HEAVY RAIN WILL BE POSSIBLE ALONG WITH ISOLATED SEVERE
WEATHER WITH STRONG GUSTY WINDS AND HAIL AS THE MAIN THREAT.

SUNDAY THROUGH NEXT WEDNESDAY...ON SUNDAY CONSENSUS MODELS CREATE
A ZONAL UPPER AIR PATTERN OVER THE UPPER MIDWEST. THUNDERSTORMS
MAY DEVELOP AS A FRONTAL BOUNDARY CROSSES THE AREA ALONG WITH ANY
LINGERING BOUNDARIES FROM THE SATURDAY MCS. BY TUESDAY...THE LONG
RANGE MODELS PROG A SHORT WAVE TROF TO BE OVER THE GREAT LAKES AS
A LONG WAVE RIDGE BUILDING OVER THE ROCKIES. THIS UPPER LEVEL
PATTERN WILL ADVECT DRIER CANADIAN HIGH PRESSURE INTO THE UPPER
MIDWEST WITH FAIR WEATHER EARLY NEXT WEEK. ..KUHL..

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1217 PM CDT WED JUN 12 2013

VFR CONDS EARLY THIS AFTERNOON THEN SCATTERED SUPERCELLS WILL
DEVELOP NORTH OF INTERSTATE 80 EARLY TO MID AFTERNOON...WITH
THUNDERSTORMS GRADUALLY BECOMING WIDESPREAD AND SPREADING
SOUTHEAST ACROSS ALL THE TAF SITES LATER IN THE AFTERNOON INTO THE
EVENING. ISOLATED STRONG TORNADOES AND WIDESPREAD DESTRUCTIVE
WINDS IN EXCESS OF 70 KNOTS CAN BE EXPECTED THIS AFTERNOON INTO
THIS EVENING. MVFR/OCNL IFR CONDS IN THUNDERSTORMS.

HIGH PRESSURE BUILDS INTO THE REGION LATE TONIGHT AND THURSDAY
WITH VFR CONDS WITH CLEAR SKIES. SOUTH WINDS 10 TO 15 KNOTS THIS
AFTERNOON BECOMING NORTH 10 TO 15 KNOTS THIS EVENING AND OVERNIGHT.
NORTH WINDS AROUND 10 KNOTS ON THURSDAY.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...KUHL
SHORT TERM...KUHL
LONG TERM...KUHL
AVIATION...HAASE
Hazardous weather outlook, Jun 12, 11:47 AM CDT, 5 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1147 AM CDT WED JUN 12 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-131700-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
1147 AM CDT WED JUN 12 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS INCLUDING STRONG
TORNADOES AND DESTRUCTIVE WINDS IN EXCESS OF 80 MPH FOR PORTIONS
OF EXTREME EASTERN IOWA AND MUCH OF NORTHERN ILLINOIS. A MODERATE
RISK INCLUDES MUCH OF THE REMAINDER OF THE OUTLOOK AREA.

SUPERCELLS WILL RAPIDLY FORM EARLY THIS AFTERNOON ACROSS NORTHEAST
IOWA AND NORTHWEST ILLINOIS GRADUALLY DEVELOPING ACROSS MUCH OF
EASTERN IOWA AND NORTHERN ILLINOIS AS THE AFTERNOON PROGRESSES.
EVENTUALLY THESE STORMS WILL CONGEAL INTO A WIDESPREAD DAMAGING
WIND EVENT WITH WINDS IN EXCESS OF 80 MPH INTO THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

MORE ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY NIGHT
THROUGH SATURDAY NIGHT. LOCALLY HEAVY RAINFALL AND A FEW SEVERE
STORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA FRIDAY
NIGHT INTO EARLY SATURDAY MORNING. REPEATED ROUNDS OF HEAVY RAIN
FRIDAY NIGHT AND AGAIN LATE SATURDAY AND SATURDAY NIGHT MAY PRODUCE
FLASH FLOODING AND RENEWED RIVER FLOODING. STAY TUNED FOR LATER
FORECASTS AND UPDATES CONCERNING THESE WEEKEND STORM EPISODES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING.

HAASE

In the hours before

Special weather statement, Jun 12, 10:52 AM CDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1052 AM CDT WED JUN 12 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-121800-
WASHINGTON IA-VAN BUREN IA-SCOTT IA-MUSCATINE IA-LOUISA IA-LINN IA-
LEE IA-KEOKUK IA-JOHNSON IA-JEFFERSON IA-JACKSON IA-IOWA IA-HENRY IA-
DUBUQUE IA-DES MOINES IA-DELAWARE IA-BENTON IA-BUCHANAN IA-CEDAR IA-
CLINTON IA-JONES IA-JO DAVIESS IL-HENRY IL-MCDONOUGH IL-MERCER IL-
PUTNAM IL-ROCK ISLAND IL-STEPHENSON IL-WARREN IL-WHITESIDE IL-
BUREAU IL-CARROLL IL-HENDERSON IL-HANCOCK IL-
1052 AM CDT WED JUN 12 2013

...HIGH RISK FOR SEVERE WEATHER ACROSS EASTERN IOWA AND NORTHWEST
ILLINOIS THIS AFTERNOON...

INGREDIENTS ARE COMING TOGETHER SUPPORTING A HIGH THREAT FOR SEVERE
THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL AND TORNADOES OVER
MUCH OF EASTERN IOWA...WEST CENTRAL AND NORTHWEST ILLINOIS THIS
AFTERNOON.

SUPERCELL THUNDERSTORMS ARE EXPECTED TO DEVELOP BETWEEN NOON AND 3
PM OVER PORTIONS OF EASTERN IOWA AND NORTHWEST ILLINOIS. THESE
STORMS WILL BE CAPABLE OF PRODUCING WINDS OVER 70 MPH...LARGE HAIL
AND TORNADOES...WITH MOVEMENT TO THE EAST AROUND 40 TO 50 MPH.
INDIVIDUAL STORMS ARE EXPECTED TO ORGANIZE INTO A LINE OF STORMS
WITH WIDESPREAD DAMAGING WIND AS THEY EXIT EAST ACROSS
NORTHERN ILLINOIS FROM MID TO LATE AFTERNOON.

A TORNADO WATCH WILL LIKELY BE ISSUED FOR THE AREA THIS AFTERNOON.
WHILE THE THREAT OF SEVERE WEATHER IS NOT IMMINENT...THIS IS A
POTENTIALLY DANGEROUS SITUATION AND YOU SHOULD MAKE PLANS FOR WHERE
YOU WILL TAKE SHELTER IF WARNINGS ARE ISSUED. CLOSELY MONITOR NOAA
WEATHER RADIO OR LOCAL MEDIA OUTLOOKS FOR FURTHER UPDATES AND
WARNINGS.

&&

LAT...LON 4230 9231 4230 9207 4264 9209 4268 9088
      4251 9063 4250 8941 4220 8939 4219 8968
      4194 8968 4159 8962 4158 8932 4114 8936
      4123 8971 4115 9043 4028 9044 4029 9135
      4050 9150 4086 9219 4115 9219 4117 9242

SHEETS
Special weather statement, Jun 12, 12:56 PM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1256 PM CDT WED JUN 12 2013

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-121945-
WASHINGTON IA-VAN BUREN IA-SCOTT IA-MUSCATINE IA-LOUISA IA-LINN IA-
LEE IA-KEOKUK IA-JOHNSON IA-JEFFERSON IA-JACKSON IA-IOWA IA-HENRY IA-
DUBUQUE IA-DES MOINES IA-DELAWARE IA-BENTON IA-BUCHANAN IA-CEDAR IA-
CLINTON IA-JONES IA-JO DAVIESS IL-HENRY IL-MCDONOUGH IL-MERCER IL-
PUTNAM IL-ROCK ISLAND IL-STEPHENSON IL-WARREN IL-WHITESIDE IL-
BUREAU IL-CARROLL IL-HENDERSON IL-HANCOCK IL-
1256 PM CDT WED JUN 12 2013

...HIGH RISK FOR SEVERE WEATHER ACROSS MUCH OF EASTERN IOWA AND
NORTHWEST ILLINOIS THIS AFTERNOON...

CONDITIONS ARE FAVORABLE FOR RAPID DEVELOPMENT OF SEVERE
THUNDERSTORMS THIS AFTERNOON ACROSS EASTERN IOWA AND NORTHWEST
ILLINOIS. THE GREATEST RISK FOR SEVERE STORMS IS NORTH OF INTERSTATE
80 AND EAST OF HIGHWAY 218...WHERE THE STORM PREDICTION CENTER HAS
PLACED A RARE HIGH RISK FOR SEVERE STORMS.

AT 1250 PM CDT...AREA RADARS INDICATED THERE WERE NO THUNDERSTORMS
OCCURRING OVER IOWA OR NORTHWEST ILLINOIS. HOWEVER...THUNDERSTORMS
ARE EXPECTED TO RAPIDLY DEVELOP AND BECOME SEVERE BETWEEN 1 AND 3
PM. CONDITIONS ARE FAVORABLE FOR SUPERCELL THUNDERSTORMS WITH
DAMAGING WINDS...LARGE HAIL...AND TORNADOES. SEVERE SUPERCELL STORMS
ARE EXPECTED TO TRANSITION INTO ONE OR MORE LINES OF STORMS WITH
WIDESPREAD DAMAGING WINDS LATE THIS AFTERNOON.

A TORNADO WATCH IS EXPECTED TO BE ISSUED FOR PORTIONS OF THE AREA
THIS AFTERNOON. WHILE THE THREAT OF SEVERE WEATHER IS NOT
IMMINENT...THIS IS A POTENTIALLY DANGEROUS SITUATION AND YOU SHOULD
MAKE PLANS FOR WHERE YOU WILL TAKE SHELTER IF WARNINGS ARE ISSUED.
CLOSELY MONITOR NOAA WEATHER RADIO OR LOCAL MEDIA OUTLOOKS FOR
FURTHER UPDATES AND WARNINGS.

&&

LAT...LON 4115 8963 4123 8964 4123 8986 4114 8987
      4115 9043 4035 9045 4102 9219 4116 9219
      4117 9242 4230 9231 4230 9207 4265 9208
      4268 9088 4251 9063 4250 8940 4220 8939
      4219 8968 4159 8962 4158 8916 4111 8915

SHEETS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 10:52 AM CDTSpecial Weather StatementDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more2 hr
Jun 12, 12:56 PM CDTSpecial Weather StatementDVNBenton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 13 more109 min
Jun 12, 4:42 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware48 min
Jun 12, 4:52 PM CDTSevere Thunderstorm WarningDVNBuchanan38 min
Jun 12, 5:24 PM CDTTornado WarningDVNDubuque36 min
Jun 12, 6:15 PM CDTTornado WarningDVNJackson30 min
Jun 12, 6:02 PM CDTTornado WarningDVNJo Daviess28 min
Jun 12, 6:46 PM CDTTornado WarningDVNCarroll, Jo Daviess29 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.